Alert archive / Colorado / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 47, NWS Denver/Boulder, CO

May 22, 2007Lincoln County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 22, 2007, 3:44 PM MDT for Lincoln County, Colorado. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2007, 3:44 PM MDT (21:44 UTC)
Expired
May 22, 2007, 4:34 PM MDT
In force
50 min
Issued by
NWS Denver/Boulder, CO
Area
Counties, with a storm outline in the text

County Lincoln County, CO

The radar

The Pueblo radar (KPUX), 64 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 3:58 PM MDTHAIL 0.757 Sw Karval, CO
May 22, 4:02 PM MDTHAIL 0.7511 Sw Karval, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2007-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2007-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -97 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
986 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
-97 m²/s²
0-3 km storm-relative helicity
-91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KBOU 222144
SVRBOU
COC073-222245-
/O.NEW.KBOU.SV.W.0047.070522T2144Z-070522T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
344 PM MDT TUE MAY 22 2007

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LINCOLN COUNTY IN EAST CENTRAL COLORADO

* UNTIL 445 PM MDT

* AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.  THIS
  STORM WAS LOCATED 2 MILES SOUTHWEST OF FORDER...OR ABOUT 42 MILES
  SOUTH OF LIMON...MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN
  CENTER...KARVAL...HUGO...FORDER AND BOYERO.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3871 10390 3854 10384 3862 10347 3883 10317
      3915 10317 3913 10371 3886 10371

$$

RJK
2 follow-up statements
000 
WWUS55 KBOU 222219
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
419 PM MDT TUE MAY 22 2007

COC073-222245-
/O.CON.KBOU.SV.W.0047.000000T0000Z-070522T2245Z/
LINCOLN CO-
419 PM MDT TUE MAY 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT
FOR SOUTHERN LINCOLN COUNTY...

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 8 MILES EAST OF KARVAL...OR ABOUT 39 MILES
SOUTHEAST OF LIMON...MOVING EAST AT 30 MPH.

AT AROUND 4 PM...3/4 INCH HAIL WAS REPORTED 7 MILES SOUTHWEST OF 
KARVAL AND AT 4:05 PM 3/4 INCH HAIL WAS REPORTED 11 MILES SOUTHWEST 
OF KARVAL.

LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PUNKIN CENTER...KARVAL...HUGO...FORDER AND BOYERO.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

LAT...LON 3871 10390 3854 10384 3862 10347 3883 10317
      3915 10317 3913 10371 3886 10371

$$

RJK
000 
WWUS55 KBOU 222234
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
434 PM MDT TUE MAY 22 2007

COC073-222244-
/O.CAN.KBOU.SV.W.0047.000000T0000Z-070522T2245Z/
LINCOLN CO-
434 PM MDT TUE MAY 22 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LINCOLN COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA.

AT 4 PM...THREE QUARTER INCH HAIL WAS REPORTED 7 MILES SOUTHWEST OF 
KARVAL AND AT 405 PM THREE QUARTER INCH HAIL WAS REPORTED 11 MILES 
SOUTHWEST OF KARVAL.

LAT...LON 3871 10390 3854 10384 3862 10347 3883 10317
      3915 10317 3913 10371 3886 10371

$$

RJK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:50 PM MDT, 54 minutes earlier.

Area forecast discussion, May 22, 2:50 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
250 PM MDT TUE MAY 22 2007

.SHORT TERM...UPPER LOW ACROSS NW WY WITH STRONG 100KT JET STEAK
NOSING INTO NERN CO THIS AFTN. THIS HAS ALLOWED QUITE A BIT OF
ASCENT ALOFT AS SHOWERS HAVE EXPANDED ACROSS MUCH OF NERN CO THIS
AFTN. STORMS GENERALLY UNDER SEVERE LIMITS WITH HVY RAINERS AND
SMALL HAIL WITH LACK OF STRONG INSTABILITY AND COOL LOW LVLS.
SHOWERS WILL GRADUALLY END FROM WEST TO EAST THIS EVENING AS JET
CORE SLIDES ACROSS THE AREA AND BEST LIFT MOVES INTO THE CENTRAL
PLAINS. WILL NEED TO MAKE SOME CHANGES FOR THE WEDNESDAY FCST AS
WATER VAPOR SHOWS STRONG SECONDARY WAVE MOVING INTO NRN NV THIS
AFTN. THIS WAVE IS PROGGED TO LIFT OUT ACROSS NERN CO WED AFTN. BOTH
GFS/NAM SHOWING GOOD QPF MOVING ACROSS THE AREA. WILL BOOST POPS TO
HIGH SCATTERED FOR WED AFTN.

.LONG TERM...RATHER SIGNIFICANT SHORT WAVE MOVING THROUGH THE MAIN
TROUGH WILL CONTINUE TO PUSH EASTWARD ACROSS THE PLAINS TOMORROW
EVENING.  DEPENDING ON TIMING OF THIS FEATURE...COULD SEE FAIRLY
WIDESPREAD PRECIP IN THE EVENING ESPECIALLY OVER THE EASTERN PLAINS
AND PALMER DIVIDE.  AS A RESULT...WILL INCREASE POPS FOR POINTS
ROUGHLY FROM DENVER SOUTH AND EAST DURING THE EVENING HOURS.
TEMPERATURES GET COLD ENOUGH IN THIS LATE SEASON TROUGH FOR SOME
SNOW POSSIBLY AS LOW 6500 FEET OVER THE PALMER DIVIDE.

SIGNIFICANTLY DRIER AND MORE STABLE AIR WILL WORK INTO THE REGION
THURSDAY...AND WE MAY BE HARD PRESSED EVEN TO SPARK AN ISOLATED
AFTERNOON STORM WITH WARMING ALOFT AND LACK OF AN APPRECIABLE LOW
LEVEL THETA-E RIDGE.

BY FRIDAY...MOISTURE AND LOW LEVEL THETA-E INCREASES ONCE AGAIN.  IN
ADDITION...A WEAK WAVE IS PROGGED TO MOVED ACROSS THE NORTHERN
ROCKIES WITH A BIT OF WEAK LIFT.  THIS SHOULD HELP PROMOTE BETTER
STORM COVERAGE FRIDAY AFTERNOON AND EVENING.

SATURDAY COULD SEE SOME COOLING BEHIND THE NORTHERN U.S. SHORT
WAVE...BUT THE REST OF THE MEMORIAL DAY WEEKEND LOOKS WARMER AND A
RETURN TO MORE SUMMERLIKE WEATHER WITH HIGHS AROUND 80F ON THE
PLAINS BY MONDAY.  THE TYPICAL ISOLATED AFTERNOON/EVENING STORMS
ALSO EXPECTED.

&&

.AVIATION...MVFR CONDITIONS WILL PERSIST THRU EARLY THIS EVENING
WITH SHOWERS PERSISTING WITH ASSOCD JET STREAK MOVING ACROSS THE
AREA. WITH SECONDARY WAVE MOVING ACROSS THE AIRPORT WED AFTN MAY
AGAIN SEE CIGS AGAIN LOWER TO MVFR CONDITIONS ALONG WITH TS AFT 20Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SWE/BARJENBRUCH
Hazardous weather outlook, May 22, 10:23 AM MDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1023 AM MDT TUE MAY 22 2007

COZ030>051-231200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1023 AM MDT TUE MAY 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE
URBAN CORRIDOR BY NOON AND SPREAD OVER THE EASTERN PLAINS DURING THE
AFTERNOON. MEANWHILE...OVER THE MOUNTAINS...RAIN AND SNOW SHOWERS
WILL ALSO CONTINUE WITH ACCUMULATIONS OF 2 TO 5 INCHES OF SNOW
EXPECTED ABOVE 10000 FEET. IN THE MOUNTAIN VALLEYS AND
FOOTHILLS...MAINLY RAIN SHOWERS AND ISOLATED THUNDERSTORMS WILL
OCCUR.

SEVERE STORMS ARE NOT EXPECTED TODAY AS THE ATMOSPHERE IS ONLY
SLIGHTLY UNSTABLE. HOWEVER...STORMS THAT DO DEVELOP WILL BE CAPABLE
OF PRODUCING HEAVY RAIN AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ANOTHER ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED
WEDNESDAY AFTERNOON AND EVENING...WITH THE HIGHEST COVERAGE OVER THE
MOUNTAINS AND PALMER DIVIDE AREA.  SOME SNOW CAN ALSO BE EXPECTED IN
THE MOUNTAINS WITH A COUPLE INCHES OF ADDITIONAL SNOW ACCUMULATION
IN ELEVATIONS ABOVE 9500 FEET.

A GRADUAL WARMING TREND WILL BEGIN THURSDAY AS SOUTHWESTERLY FLOW
DEVELOPS OVER THE STATE.  THERE WILL BE THE TYPICAL ISOLATED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY FROM
THURSDAY THROUGH MEMORIAL DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

SWE/DBB

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 3:49 PM MDTTornado WarningBOULincoln26 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.